Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 92, NWS Hastings, NE

May 11, 2016Mitchell County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at May 11, 2016, 2:25 AM CDT for Mitchell County, Kansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2016, 2:25 AM CDT (07:25 UTC)
Expired
May 11, 2016, 3:00 AM CDT
In force
35 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Mitchell County, KS

The radar

The Grand Island radar (KUEX), 107 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 7.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2016-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 670 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2016-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
670 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1711 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

032 
WUUS53 KGID 110725
SVRGID
KSC123-110800-
/O.NEW.KGID.SV.W.0092.160511T0725Z-160511T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
225 AM CDT WED MAY 11 2016

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MITCHELL COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 300 AM CDT

* AT 225 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR VICTOR TO 10 MILES SOUTH OF SIMPSON...MOVING
  NORTH AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BELOIT...ASHERVILLE...SIMPSON...HUNTER AND VICTOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN HASTINGS.

&&

LAT...LON 3950 9837 3946 9793 3922 9793 3922 9841
TIME...MOT...LOC 0725Z 202DEG 14KT 3928 9826 3924 9794 

HAIL...1.00IN
WIND...60MPH
 
$$

ADP
3 follow-up statements
744 
WWUS53 KGID 110736
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
236 AM CDT WED MAY 11 2016

KSC123-110800-
/O.CON.KGID.SV.W.0092.000000T0000Z-160511T0800Z/
MITCHELL KS-
236 AM CDT WED MAY 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR MITCHELL COUNTY...

AT 236 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF VICTOR TO NEAR SIMPSON...MOVING NORTH
AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BELOIT...ASHERVILLE...SIMPSON...HUNTER AND VICTOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
HASTINGS.

&&

LAT...LON 3950 9837 3946 9793 3922 9793 3922 9841
TIME...MOT...LOC 0736Z 184DEG 16KT 3934 9828 3930 9796 

HAIL...1.00IN
WIND...60MPH
 
$$

ADP
380 
WWUS53 KGID 110746
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
246 AM CDT WED MAY 11 2016

KSC123-110800-
/O.CON.KGID.SV.W.0092.000000T0000Z-160511T0800Z/
MITCHELL KS-
246 AM CDT WED MAY 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR MITCHELL COUNTY...

AT 246 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF GLEN ELDER TO NEAR SIMPSON...
MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BELOIT...ASHERVILLE...SIMPSON...HUNTER AND VICTOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
HASTINGS.

&&

LAT...LON 3950 9837 3946 9793 3922 9793 3922 9841
TIME...MOT...LOC 0746Z 204DEG 17KT 3939 9824 3935 9792 

HAIL...1.00IN
WIND...60MPH
 
$$

ADP
852 
WWUS53 KGID 110756
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
256 AM CDT WED MAY 11 2016

KSC123-110806-
/O.EXP.KGID.SV.W.0092.000000T0000Z-160511T0800Z/
MITCHELL KS-
256 AM CDT WED MAY 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR MITCHELL COUNTY WILL EXPIRE AT
300 AM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
HASTINGS.

LAT...LON 3950 9837 3946 9793 3922 9793 3922 9841
TIME...MOT...LOC 0754Z 202DEG 14KT 3939 9824 3935 9792 

$$

ADP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 1:16 AM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, May 11, 1:16 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
116 AM CDT WED MAY 11 2016

.UPDATE...
ISSUED AT 1047 PM CDT TUE MAY 10 2016

PLEASE REFER TO OUR FRESHLY-UPDATED HAZARDOUS WEATHER OUTLOOK
(HWOGID) FOR OUR THINKING REGARDING TRENDS THE REST OF TONIGHT. IN
SHORT...ALTHOUGH THE CURRENT SEVERE THREAT IS WANING AT LEAST
TEMPORARILY...THE PRESENCE OF POTENTIALLY-INCREASING ELEVATED
INSTABILITY (ESPECIALLY INTO THE SOUTHEAST 1/4 OF THE CWA) LATE
TONIGHT ALONG THE NOSE OF A 40+ KT LOW LEVEL JET POKING NORTHWARD
OUT OF KS COULD BRING A RENEWED UPTICK IN AT LEAST STRONG/POSSIBLY
SEVERE CONVECTION POST-MIDNIGHT. IN OTHER WORDS...DESPITE CURRENT
APPEARANCES...WE JUST CANNOT RULE OUT A FEW MORE SEVERE
THUNDERSTORM WARNINGS LATER IN THE NIGHT.

ON THE HYDRO FRONT...NOT LOOKING FOR TRULY WIDESPREAD FLOODING
PROBLEMS THROUGH THE NIGHT DESPITE DECENT POTENTIAL FOR 1+ INCHES
OF RAIN...BUT A MAJOR EXCEPTION IS THE CURRENT FLASH FLOOD/AREAL
FLOOD WARNING AREAS IN NORTHERN HAMILTON/NORTHERN YORK/SOUTHERN
POLK COUNTIES. ALTHOUGH RADAR ESTIMATION IS LIKELY MODESTLY-
OVERDONE DUE TO HAIL CONTAMINATION...THERE IS A GOOD BET THAT AT
LEAST 5-6 INCHES HAVE ALREADY FALLEN MAINLY BETWEEN MARQUETTE AND
HORDVILLE...WITH MUCH OF THIS RAIN EXPECTED TO FLOW DOWNSTREAM
OVER THE NEXT 24 HOURS ALONG THE BIG BLUE RIVER THROUGH SOUTHERN
POLK COUNTY.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 310 PM CDT TUE MAY 10 2016

THE MAIN CONCERN IN THE SHORT TERM IS THE COLD FRONTAL PASSAGE AND
THUNDERSTORMS THAT ARE EXPECTED TO DEVELOP ALONG AND BEHIND THE
FRONT THIS EVENING AND OVERNIGHT. HIGH-RESOLUTION GUIDANCE HAS
BEEN CONSISTENT IN THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND
INTO THE EVENING. AS OF 19Z (2PM) SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED SIMILAR TO GUIDANCE. THE FRONT IS ROUGHLY EAST OF BROKEN
BOW SOUTH TO MCCOOK. WITH THIS...EXPECT THUNDERSTORMS TO CONTINUE
TO DEVELOP ALONG THE FRONT AS IT MOVES EASTWARD. THIS WILL IMPACT
THE WHOLE AREA. SHEAR IS ADEQUATE...BUT INSTABILITY IS
STRUGGLING BETWEEN 500-1500 J/KG...HOWEVER PLENTIFUL SUNSHINE AND
HIGHER THAN EXPECTED DEW POINTS ARE PROVIDING SLIGHTLY HIGHER
INSTABILITY THAN PREVIOUSLY THOUGH. THINK AS THE UPPER LOW MOVES
EASTWARD INSTABILITY MAY INCREASE SLIGHTLY INTO THE EVENING HOURS
THEN OVERNIGHT AHEAD OF THE FRONT WITH ELEVATED MOISTURE TRANSPORT.
DURING THE EVENING THERE WILL BE A CHANCE FOR STRONG TO SEVERE
STORMS. MAINLY ANYTIME AFTER 3PM THROUGH JUST AFTER SUNSET.
SEVERE STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL UP TO
PING-PONG BALL SIZE.

THE SEVERE THREAT IS EXPECTED TO DIMINISH INTO THE LATE EVENING
AND INTO THE OVERNIGHT HOURS AS THE THREAT TRANSITIONS TO
FLOODING. SHOWERS WITH SCATTERED THUNDER ARE EXPECTED TO BECOME
MORE WIDESPREAD ACROSS THE AREA DURING THE OVERNIGHT HOURS
IMPACTING MUCH OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. A
PORTION OF NORTH CENTRAL KANSAS COULD SEE SOME STRONGER STORMS AS
MOISTURE TRANSPORT INCREASES IN THE MIDDLE OF THE NIGHT...BUT
CONFIDENCE IS NOT AS HIGH ON THIS. WIDESPREAD RAINFALL OF 1-2
INCHES IS EXPECTED ACROSS MUCH OF THE AREA WITH SOME AREAS
GETTING HIGHER AMOUNTS AND SOME AREAS LESS.

THESE SHOWERS/STORMS ARE CURRENTLY EXPECTED TO PERSIST INTO
WEDNESDAY MORNING ESPECIALLY OVER EASTERN AREAS AS THE UPPER WAVE
ENCROACHES ON THE AREA. PRECIPITATION IS EXPECTED TO PUSH
EAST...OUT OF THE AREA BY LATE MORNING/EARLY AFTERNOON.

HIGHS WILL BE SLIGHTLY COOLER BEHIND THE COOL FRONT FOR WEDNESDAY.
HIGHS IN THE 60S ARE EXPECTED. THIS IS SLIGHTLY COOLER THAN
SEASONAL NORMS FOR EARLY/MID MAY.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 310 PM CDT TUE MAY 10 2016

ALOFT: ONE LAST SHORTWAVE TROF WILL MOVE THRU THU THEN A PATTERN
CHANGE WILL BE COMPLETE...WITH SVRL DAYS OF NW FLOW. THE CLOSED LOW
CURRENTLY STALLED BETWEEN AK/HI WILL MOVE TO THE W COAST SAT AND
OPEN UP INTO A TROF AND BROADEN OVER THE WRN USA SUN-MON. IT WILL
PROBABLY HAVE MULTIPLE WEAKER EMBEDDED VORT MAXIMA THAT SHOULD BEGIN
TO EJECT ONTO THE PLAINS TUE.

SURFACE: CANADIAN HIGH PRES WILL SLIDE SE ACROSS THE CNTRL PLAINS
THU. A STRONG CANADIAN COLD FRONT WILL PLUNGE S CROSSING THE FCST
AREA FRI FOLLOWED BY HIGH PRES SAT. ANOTHER COOL FRONT WILL SLIP
THRU SAT...PART OF A CLIPPER-TYPE SYSTEM DIVING INTO THE GREAT
LAKES...BUT THE CORE OF THE COOLER AIR WILL MISS TO THE E. A NEW
HIGH BUILDS OVER MUCH OF THE NRN USA MON-TUE.

GIVEN IMPENDING WX...AM FOREGOING A MORE DETAILED DSCN. BOTTOM LINE
IS BELOW NORMAL TEMPS SAT-MON. THE MODELS/POPS SEEM WAYYYY OVERDONE
WITH NO INSTABILITY AND NO FORCING. SO POPS WERE DRASTICALLY CUT IN
COORD WITH NEIGHBORING OFFICES.

&&

.AVIATION...(FOR THE 06Z KGRI/KEAR TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 116 AM CDT WED MAY 11 2016

ACTUALLY...CONFIDENCE IS FAIRLY HIGH THAT THE MAJORITY OF THIS
PERIOD WILL FEATURE VFR CEILING/VISIBILITY AND RAIN/THUNDERSTORM-
FREE CONDITIONS. THE MAJORITY OF CONCERNS LIE WITHIN THESE FIRST
6-9 HOURS WITH THE ONGOING SHOWER/THUNDERSTORM ACTIVITY AND AT
LEAST SOME POTENTIAL FOR MVFR CEILING.

NUMEROUS SHOWERS/STORMS WILL TRACK ACROSS THE AREA EARLY THIS
MORNING...SOME OF WHICH COULD PRODUCE SMALL HAIL...WHICH IS
INCLUDED IN A TEMPO GROUP. EXPECT STEADY PRECIPITATION TO END IN
THE 11Z-12Z TIME FRAME AT BOTH SITES. BOTH DURING AND IN THE WAKE
OF PRECIPITATION...THERE ARE MIXED SIGNALS REGARDING THE
LIKELIHOOD OF MVFR CEILING...BUT IT'S CERTAINLY POSSIBLE ON AN
OCCASIONAL BASIS. FOR THE MOST PART THOUGH...KEPT THE PREVAILING
CEILING IN LOW-END VFR RANGE THROUGH THE MORNING HOURS BEFORE A
FAIRLY STEADY CLEARING TAKES PLACE DURING THE LATTER HALF OF THE
PERIOD. WINDS WILL OBVIOUSLY BE INFLUENCED BY CONVECTION EARLY
THIS MORNING...BUT IN GENERAL...EXPECT A FAIRLY CONSISTENT NORTH-
TO-NORTHWEST DIRECTION THROUGH THE PERIOD WITH SUSTAINED SPEEDS
COMMONLY NEAR/ABOVE 12KT UNTIL EASING SOLIDLY BELOW 10KT WEDNESDAY
EVENING.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

UPDATE...PFANNKUCH
SHORT TERM...BILLINGS WRIGHT
LONG TERM...HALBLAUB
AVIATION...PFANNKUCH
Hazardous weather outlook, May 10, 10:30 PM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1030 PM CDT TUE MAY 10 2016

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
111200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1030 PM CDT TUE MAY 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...OVERNIGHT.

THUNDERSTORMS REMAIN LIKELY THROUGH THE NIGHT ACROSS MUCH OF THE
OUTLOOK AREA...BUT GRADUALLY DIMINISHING FROM WEST TO EAST WITH
TIME. THERE REMAINS AT LEAST A MARGINAL RISK FOR A FEW SEVERE
STORMS WITH THE MAIN THREATS BEING HAIL UP TO AROUND HALF DOLLAR
SIZE...AND WIND GUSTS TO AROUND 60 MPH. AFTER MIDNIGHT...THE
OVERALL-HIGHEST THREAT FOR POTENTIAL SEVERE STORMS WILL FOCUS
WITHIN NORTH CENTRAL KANSAS...AND SOUTHEAST OF A LINE FROM OSCEOLA
TO FRANKLIN NEBRASKA.

IN ADDITION...HEAVY RAINFALL AND LOCALIZED FLOODING COULD BECOME
MORE OF AN ISSUE OVERNIGHT. MOST OF THE OUTLOOK AREA IS EXPECTED
TO RECEIVE AT LEAST 1 INCH OF RAIN BETWEEN MIDNIGHT AND
SUNRISE...WITH LOCALIZED HIGHER AMOUNTS LIKELY. ALTHOUGH FLOODING
IS EXPECTED TO BE FAIRLY MINOR IN MOST AREAS...A MORE SERIOUS
FLOODING SITUATION WILL CONTINUE THROUGH THE NIGHT IN PORTIONS OF
NORTHERN HAMILTON...NORTHERN YORK AND SOUTHERN POLK
COUNTIES...WHERE SEVERAL INCHES OF RAIN HAVE ALREADY FALLEN SINCE
TUESDAY AFTERNOON. PLEASE REFER TO THE LATEST FLOOD AND FLASH
FLOOD WARNINGS FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WEDNESDAY MORNING...A CHANCE OF THUNDERSTORMS CONTINUES ACROSS
MOST OF THE OUTLOOK AREA...AND COULD POSSIBLY LINGER INTO THE
AFTERNOON HOURS MAINLY EAST OF HIGHWAY 14. SEVERE STORMS ARE NOT
ANTICIPATED AFTER SUNRISE WEDNESDAY...BUT SMALL HAIL CANNOT BE
RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON AT LEAST A LIMITED BASIS
THROUGH THE NIGHT...MAINLY IN SOUTHERN AND EASTERN PORTIONS OF THE
OUTLOOK AREA.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
 HTTP://WWW.WEATHER.GOV/HASTINGS

PFANNKUCH

In the hours before

Local storm report, May 10, 9:34 PM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
934 PM CDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     HAIL             5 WSW SUTTON            40.58N 97.95W
05/10/2016  E1.00 INCH       CLAY               NE   TRAINED SPOTTER

            DIME TO QUARTER SIZE HAIL REPORTED ON HIGHWAY 6.

&&

ADP
Local storm report, May 10, 9:45 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
945 PM CDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 PM     HAIL             SHICKLEY                40.42N 97.72W
05/10/2016  M0.88 INCH       FILLMORE           NE   TRAINED SPOTTER

            HEAVY RAIN WITH DIME TO NICKLE SIZED HAIL. WINDS EST 30
            TO 40MPH.

&&

PBEDA
Special weather statement, May 11, 12:42 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1242 AM CDT WED MAY 11 2016

NEZ049-064-110630-
YORK NE-POLK NE-
1242 AM CDT WED MAY 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL YORK AND SOUTHEASTERN
POLK COUNTIES UNTIL 130 AM CDT...

AT 1242 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
YORK...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
YORK...BRADSHAW...WACO...BENEDICT...GRESHAM AND THAYER.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 348 AND 361.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4076 9765 4090 9777 4120 9738 4119 9737
      4084 9737
TIME...MOT...LOC 0542Z 226DEG 20KT 4087 9759

ADP
Special weather statement, May 11, 1:47 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
147 AM CDT WED MAY 11 2016

KSZ005-006-017-018-110730-
ROOKS KS-OSBORNE KS-PHILLIPS KS-SMITH KS-
147 AM CDT WED MAY 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSBORNE...EASTERN
ROOKS...SOUTHEASTERN PHILLIPS AND SOUTHWESTERN SMITH COUNTIES UNTIL
230 AM CDT...

AT 147 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF STOCKTON...OR 29 MILES SOUTH OF PHILLIPSBURG...
MOVING NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PLAINVILLE...STOCKTON...KIRWIN...WOODSTON...GAYLORD...ALTON...CODELL...
HARLAN AND CEDAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN HASTINGS.

&&

LAT...LON 3917 9911 3923 9938 3979 9926 3962 9867
TIME...MOT...LOC 0647Z 203DEG 33KT 3934 9920

ADP
Special weather statement, May 11, 1:53 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
153 AM CDT WED MAY 11 2016

NEZ074-075-084-085-110730-
KEARNEY NE-WEBSTER NE-FRANKLIN NE-ADAMS NE-
153 AM CDT WED MAY 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KEARNEY...NORTHWESTERN
WEBSTER...NORTHEASTERN FRANKLIN AND SOUTHWESTERN ADAMS COUNTIES UNTIL
230 AM CDT...

AT 153 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
UPLAND...OR 25 MILES SOUTHEAST OF HOLDREGE...MOVING NORTHEAST AT 35
MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MINDEN...HILDRETH...CAMPBELL...BLADEN...HOLSTEIN...UPLAND AND NORMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN HASTINGS.

&&

LAT...LON 4011 9886 4025 9908 4063 9899 4040 9847
TIME...MOT...LOC 0653Z 211DEG 29KT 4028 9893

ADP
Special weather statement, May 11, 2:03 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
203 AM CDT WED MAY 11 2016

KSZ006-007-018-019-110730-
JEWELL KS-OSBORNE KS-MITCHELL KS-SMITH KS-
203 AM CDT WED MAY 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR MITCHELL...OSBORNE...SOUTHERN
JEWELL AND SOUTHEASTERN SMITH COUNTIES UNTIL 230 AM CDT...

AT 203 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 7 MILES SOUTHEAST OF ALTON TO NEAR TIPTON TO 13
MILES SOUTH OF SIMPSON. MOVEMENT WAS NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BELOIT...OSBORNE...DOWNS...CAWKER CITY...GLEN ELDER...NATOMA...TIPTON...
PORTIS...ASHERVILLE...SIMPSON...HUNTER...SCOTTSVILLE AND VICTOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN HASTINGS.

&&

LAT...LON 3924 9904 3965 9864 3965 9822 3958 9793
      3922 9793 3922 9849 3914 9849 3913 9904
TIME...MOT...LOC 0703Z 210DEG 22KT 3940 9884 3939 9845 3920 9797

ADP

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 1:47 AM CDTSpecial Weather StatementGIDRooks43 min
May 11, 2:03 AM CDTSpecial Weather StatementGIDMitchell, Osborne27 min
May 11, 2:32 AM CDTSpecial Weather StatementGIDOsborne28 min
May 11, 2:58 AM CDTSpecial Weather StatementGIDJewell, Mitchell32 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.